Alert archive / South Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 41, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Oct 17, 1999, 10:11 AM EDT for Georgetown County, South Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 1999, 10:11 AM EDT (14:11 UTC)
- Expired
- Oct 17, 1999, 2:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 171412 FFWILM NCC017-019-047-129-141-SCC043-051-171800- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1011 AM EDT SUN OCT 17 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR... BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA * UNTIL 200 PM EDT * AT 1000 AM EDT RADAR ESTIMATES OF RAINFALL INDICATE THREE TO FOUR INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WARNED COUNTIES. ANOTHER TWO TO THREE INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE THROUGH EARLY AFTERNOON. * THE ADDITIONAL RAIN WILL AGGRAVATE EXISTING FLOODING PROBLEMS AND WILL LIKELY CAUSE MORE FLOODING TO OCCUR IN LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS. SHALLOW...SWIFTLY FLOWING WATER CAN WASH A CAR FROM A ROADWAY. ALSO...THE ROADBED MAY NOT BE INTACT UNDER THE WATER. IF YOUR VEHICLE STALLS...ABANDON ITZ IMMEDIATELY AND SEEK HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 17, 9:40 AM EDT, 31 minutes earlier.
Area forecast discussion, Oct 17, 9:40 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
940 AM EDT SUN OCT 17 1999
NO MAJOR CHANGES TO FIRST PERIOD. WILL CONTINUE TRENDS ALTHOUGH
THERE IS SOME CONCERN AS TO WHETHER WINDS WILL MATERIALIZE TO FCST
SPEEDS...ESP AFTER LOOKING AT OBS ALONG SC COAST. MAY TWEAK A BIT.
HOWEVER WITH LANDFALL STILL EXPECTED IN THE CWA THIS EVENING...WILL
CONTINUE WITH HURRICANE FORCE WINDS DEVELOPING. NO NEED TO YANK THE
HIGH WIND WARNING/WIND ADVISORY FOR INLAND COUNTIES AT THIS POINT.
WILL CONTINUE TO SEE PERIODS OF HEAVY RAIN TODAY. BANDS OFFSHORE ARE
MORE SCATTERED BUT STILL WILL PRODUCE SEVERAL INCHES OF RAIN WHERE
THEY MOVE ONSHORE. NO CHANGE TO FFA CONFIGURATION WITH TOTALS OF 4
TO 8 INCHES...LOCALLY HIGHER...STILL EXPECTED BEFORE RAIN ENDS
TONIGHT.
ADVECTION COULD CAUSE TEMPS TO RISE A COUPLE OF DEGREES FROM CURRENT
READINGS. TEMPS ALONG THE COAST ARE ALREADY IN THE LOW TO MID 70S SO
MAY ADJUST THE RANGE THERE A LITTLE. ELSEWHERE OK.
CWF: SEAS HAD REACHED 17 FT AT FPSN7 AT 11Z. HAVENT HAD A WAVE
REPORT SINCE. WINDS WERE UP TO 34 KTS. CURRENT FCST HANDLES WELL.
ONLY MINOR CHANGES.
.ILM...HURRICANE WARNING SURF CITY NC TO SOUTH SANTEE RIVER SC
HIGH WIND WARNING NCZ087-096-099-SCZ024-032-033-039.
WIND ADVISORY SCZ017-023
FLASH FLOOD WATCH ENTIRE CWA.
MORGANIn the hours before
Special weather statement, Oct 17, 6:30 AM EDT, 3 hours 41 minutes before
AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-181000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 630 AM EDT SUN OCT 17 1999 THIS OUTLOOK IS FOR NORTHEASTERN SOUTH CAROLINA AND SOUTHEASTERN NORTH CAROLINA THROUGH EARLY MONDAY. HAZARDOUS WEATHER... TROPICAL STORM AND HURRICANE FORCE WINDS WILL AFFECT PORTIONS OF THE AREA TODAY AND TONIGHT BEFORE WINDS DIMINISH. REFER TO THE LATEST HURRICANE LOCAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN WILMINGTON FOR SPECIFIC INFORMATION. SKYWARN SPOTTERS... NETWORK ACTIVATION MAY BE REQUIRED. SYNOPSIS... HURRICANE IRENE LOCATED OFF THE SOUTHEASTERN U.S. COAST THIS MORNING IS FORECAST TO APPROACH THE CAROLINAS TODAY. THE HURRICANE WILL RAPIDLY MOVE AWAY FROM THE REGION LATER TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. HIGH PRESSURE WILL BUILD ACROSS THE CAROLINAS ON MON. PFAFF
Local storm report, Oct 17, 8:00 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
800 AM EDT SUN OCT 17 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 AM N MYRTLE BEACH SC FLOODING
10/17/99 HORRY LOCAL LAW ENFORCEMENT REPORT
3 BLOCKS OF A ROAD CLOSED DUE
TO 2 TO 3 FT OF WATER COVERING
THE ROADWAY.
0710 AM GEORGETOWN SC FLOODING
10/17/99 GEORGETOWN COUNTY OFFICIALS REPORT
NUMEROUS ROADS FLOODED.
NNNNLocal storm report, Oct 17, 8:00 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
800 AM EDT SUN OCT 17 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 AM N MYRTLE BEACH SC FLOODING
10/17/99 HORRY LOCAL LAW ENFORCEMENT REPORT
3 BLOCKS OF A ROAD CLOSED DUE
TO 2 TO 3 FT OF WATER COVERING
THE ROADWAY.
0710 AM GEORGETOWN SC FLOODING
10/17/99 GEORGETOWN COUNTY OFFICIALS REPORT
NUMEROUS ROADS FLOODED.
NNNNThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 6:19 AM EDT | Flash Flood Warning | ILM | Georgetown, Horry | 4 hr |
| Oct 17, 10:11 AM EDT | Flash Flood Warning | ILM | Horry | 4 hr |
| Oct 17, 1:59 PM EDT | Flash Flood Warning | ILM | Horry | 4 hr |
| Oct 17, 1:59 PM EDT | Flash Flood Warning | ILM | Georgetown, Marion | 4 hr |
| Oct 17, 6:00 PM EDT | Flash Flood Warning | ILM | Georgetown, Marion | 5 hr |
Nearby
Flash Flood Warnings in South Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.